Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Rheumatologist prescribed medicines. Having elevated levels of total bilirubin and ALK, intense headache, unsatiable thirst. Blood sugar normal. Suggestions?

Yes I hope so. I was on prednisone and sulfarthorazine prescribed by my rheumotologist. I got very sick and my blood test results indicated that my liver enzymes were in the triple digets and my t.bili high. I stopped the meds Friday and blood tests redrawn. I only found out today that the other labs for the liver are coming down but my t.bili climbed to 4.3 and ALK Phas increased to 275. I am going for another sono tomorrow but not sure what this could mean. Was told infection due to prednisone and liver from sulfarthorazine. My legs and arms were in severe pain along with an intense headache . With levofloxacin 500 mg 1x per day since Sunday, pains in legs better but still have pretty intense headach and unsatiable thirst. Blook sugar good. Any input? Thanks, Deb
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

You need detailed evaluation to find out the cause for your symptoms and laboratory abnormalities.

The most likely causes could be infection or drug-induced side effects.

Viral infections can cause hepatitis and elevated liver enzymes, bilirubin and alkaline phosphatase.

Drugs can also cause similar side effects on the liver.

Please consult a gastroenterologist or a hepatologist for evaluation and opinion.

I hope my answer helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Tue, 26 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor